Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
127 Doctors are Online

Had unprotected sex, taken i pill. When will I have my period? Any problem due to taking ipill twice?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2002
Answered : 825 Questions
Question
hello, my gf had period on 25th of july 2012 and ended in 30 july 2012 and we had sex (not major ejaculated outside ) on 1 aug 2012 and given i-pill on the same day.But today is 29 aug and she has nt been yet her period. And today that is on 29 aug 2012 we had also did sex and also given i-pill again..please help me why she is not having her period on right date of this month and when she wil have her period..and is there any health problem due to taken of i-pill twice ..please help me its urgent. please let me know what she have to do now.
Posted Thu, 20 Sep 2012 in Birth Control
 
 
Answered by Dr. Divya Kuttikrishnan 40 minutes later
Hi there,

Thanks for writing in.

I am assuming your girlfriend's menstrual cycles are regular. How are her cycles? 28-32 days? Which date in this month was she expecting her periods to arrive?

There are many causes of delay in periods, eg. stress, medications, anaemia, thyroid disorders . However in your friend's case the 3 possibilities I can think of are either stress/anxiety, pregnancy or irregular cycles due to I-Pill.

There is no health problem as such because of taking I-pill twice. However, I-pill should not be taken as a regular contraceptive.

I would suggest her to wait for at least a week. If she doesn't get her periods by then, please get a urine pregnancy test done .

Since sexual intercourse took place just the next day(1 aug) of finishing her periods, the chance of pregnancy is very less ,as ovulation would not have occured if she normally has a 28-32 day cycle.

Sometimes anxiety/ stress about being pregnant itself can delay the onset of periods. Sometimes i-pill can cause delay in periods, and irregular cycles.

Tell your friend to stay calm and relax.

I hope I have answered your queries .I will be happy to answer any further queries you might have.

In case you don't have any further queries, please accept my answer. Any reviews are welcome.

Have a great day.

Regards,
Dr.Divya Kuttikrishnan
Above answer was peer-reviewed by
 
Follow-up: Had unprotected sex, taken i pill. When will I have my period? Any problem due to taking ipill twice? 1 hour later

sorry i had mistaken....i asked my gf and she said this............


she had her regular period on 25th july 2012 and we had sex on 9th
august 2012 and she took i-pill on the same day.........but today is
29th and still she is not having her period on time....
Today on 29th august we did sex and she again took an i-pill..... is
there any chances of further delay in period... when will she have her
period.. or is there any reasons behind not having period..And her cycle are regular about 28 days... can u help
us...?And one thing she has a KIT to test pregnancy also...suggest us what to do........ we are waiting for your answer ... its urgent...thanku
 
 
Answered by Dr. Divya Kuttikrishnan 12 hours later
Thanks for writing back.

Since sexual intercourse had taken place on 9th, chance of pregnancy might be there. However , since I-pill was taken on the same day, the chance of pregnancy might be less. However, you must realize that even i-pill does not guarantee 100 % protection against pregnancy.

I-pill can cause early onset of periods or late onset of periods. In your friend's case, maybe it is following a late onset of periods.

As I said in my earlier mail, the 3 possibilities are pregnancy,stress/anxiety,or irregular menstrual cycles due to i-pill. I would advise your friend to wait for 1 week(maybe till the 5th of Sept) and then use the kit to test for pregnancy.

At any time if she develops severe abdominal pain/ back pain, please visit the doctor immediately.

Hope this helps.
Above answer was peer-reviewed by
 
Follow-up: Had unprotected sex, taken i pill. When will I have my period? Any problem due to taking ipill twice? 28 hours later
thanku for ur answer...
my last question is that if period will not happen after 5th sept...and the kit test will comes +ve den how to overcome the pregnancy....how can we stop by some medicines please tell us...we cant tell this to her parents...if u know some medicine to stop pregnancy then please tell us.....and my id is YYYY@YYYY ...i cant contact u after this ....as this my last reply.....so we need ur help kindly tell us..

thanku.

why she is having white vaginal discharge always these days....??

please also answer to this query also....

thanku...waiting for ur reply
 
 
Answered by Dr. Divya Kuttikrishnan 10 hours later
If it is clear watery disharge, it could be due to the fact that periods is nearing.

If it is curdy white discharge, it could be due to be vaginal candidiasis.It would be best to visit a gynaecologist , who will be able to do a vaginal examination and advise on the appropriate medication based on the condition.

In the event that the pregnancy test comes back as positive, if both of you are old enough to get married and settled down, then both families should think and talk about it.

However, in the event that both of you do not want pregnancy ( if positive) to continue , there are medical methods of termination like mifepristone and misoprostol . It would be ideal if this was prescribed by a gynaecologist where your friend can go for follow up as sometimes the medications could lead to unwanted complications like excessive bleeding or severe infection (or sepsis).

I hope I have answered your queries. Please advise your friend not to be anxious and reassure her that whatever happens you will always be there for her.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

©2014 Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions